Alert archive / Indiana / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 113, NWS Chicago, IL

June 22, 2008Jasper County, Porter County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at Jun 22, 2008, 12:56 PM CDT for Jasper County, Porter County, Indiana. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 12:56 PM CDT (17:56 UTC)
Expired
Jun 22, 2008, 1:43 PM CDT
In force
47 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon

Counties Jasper County, IN, Porter County, IN

The radar

The Chicago radar (KLOT), 95 km from the middle of the area, began a volume at 17:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 1:07 PM CDTHAIL 0.755 Sw Kouts, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1936 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 221757
SVRLOT
INC073-127-221900-
/O.NEW.KLOT.SV.W.0113.080622T1756Z-080622T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1256 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN NORTHWEST INDIANA...
  SOUTHERN PORTER COUNTY IN NORTHWEST INDIANA...

* UNTIL 200 PM CDT...

* AT 1253 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM LOCATED 7 MILES SOUTHWEST OF KOUTS...AND MOVING EAST
  AT 13 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KOUTS BY 125 PM...
  6 MILES NORTH OF DUNNS BRIDGE BY 130 PM...

MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4122 8722 4130 8723 4139 8694 4138 8693
      4124 8693 4123 8692 4120 8692
TIME...MOT...LOC 1756Z 254DEG 11KT 4127 8714

$$

HALBACH
3 follow-up statements
000 
WWUS53 KLOT 221809
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
109 PM CDT SUN JUN 22 2008

INC073-127-221900-
/O.CON.KLOT.SV.W.0113.000000T0000Z-080622T1900Z/
JASPER IN-PORTER IN-
109 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHERN PORTER AND NORTHEASTERN JASPER COUNTIES...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR KOUTS...MOVING EAST AT 21 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNNS BRIDGE BY 115 PM CDT...

MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4122 8722 4130 8723 4139 8694 4138 8693
      4124 8693 4123 8692 4120 8692
TIME...MOT...LOC 1809Z 258DEG 18KT 4129 8702

$$

HALBACH
000 
WWUS53 KLOT 221825
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
125 PM CDT SUN JUN 22 2008

INC073-127-221900-
/O.CON.KLOT.SV.W.0113.000000T0000Z-080622T1900Z/
JASPER IN-PORTER IN-
125 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR SOUTHEASTERN PORTER AND NORTHEASTERN JASPER COUNTIES...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR KOUTS...MOVING EAST AT 21 MPH.

MOVE INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4121 8712 4134 8711 4134 8708 4137 8702
      4137 8699 4138 8698 4139 8694 4138 8693
      4120 8692
TIME...MOT...LOC 1825Z 258DEG 18KT 4131 8692

$$

HALBACH
000 
WWUS53 KLOT 221843 RRA
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
140 PM CDT SUN JUN 22 2008

INC073-127-221850-
/O.CAN.KLOT.SV.W.0113.000000T0000Z-080622T1900Z/
JASPER IN-PORTER IN-
140 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTER AND
NORTHEASTERN JASPER COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO
LONGER POSES A SEVERE WEATHER THREAT.

LAT...LON 4121 8712 4134 8711 4134 8708 4137 8702
      4137 8699 4138 8698 4139 8694 4138 8693
      4120 8692
TIME...MOT...LOC 1840Z 258DEG 18KT 4133 8682

$$

HALBACH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 12:47 PM CDT, 9 minutes earlier.

Area forecast discussion, Jun 22, 12:47 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1247 PM CDT SUN JUN 22 2008

.DISCUSSION...
319 AM CDT

POTENTIALLY ACTIVE WEATHER DAY ONCE AGAIN ACROSS THE AREA AS MAIN
UPPER LEVEL LOW CONTINUES TO SPIN ACROSS THE NORTHERN LAKES WHILE
MAIN UPPER RIDGE AMPLIFIES ACROSS THE NORTHERN HIGH PLAINS. MAIN
SHORTWAVE OF INTEREST IN THE NEAR TERM IS HIGHLY EVIDENT ON WATER
VAPOR IMAGERY THIS MORNING AS IT CONTINUES TO DIVE INTO THE UPPER
MISS RVR VLY FROM THE NORTHERN PLAINS. ON THE SFC...07Z OBJECTIVE
ANALYSIS SHOWS WELL DEFINED WIND SHIFT LINE/TROUGH STRETCHED FROM
NORTH CENTRAL WI...SWWD THROUGH SE MN. THIS FEATURE COMBINED WITH
APPROACHING SHORTWAVE TROUGH WILL LEAD TO INITIAL ROUND OF
SHWRS/STORMS THIS MORNING...AS SFC TROUGH AXIS CONTINUES TO SLIDE
INTO AREA.

LATEST SPC DAY 1 OUTLOOK HAS TRIMMED BACK SLIGHT RISK TO SOUTHERN
CWA WHICH APPEARS RATHER ACCEPTABLE CONSIDERING BEST DYNAMICS FOR
ORGANIZED CONVECTION WILL GRADUALLY SINK SOUTH AS THE DAY CONTINUES
ON. SHORT TERM GUIDANCE IN FAIRLY GOOD AGREEMENT WITH MAIN VORTEX TO
THE NORTH GRADUALLY SINKING SOUTHWARD ACROSS NORTHERN LAKES AS THE
DAY PROGRESSES. WITH THAT IN MIND...SHEAR AND INSTABILITY WILL ALSO
GRADUALLY SHIFT SOUTHWARDS THROUGHOUT THE DAY...AS MAIN SFC TROUGH
NOTED ABOVE SKIRTS SOUTHWARD AND 40-50KT MID LEVEL JET ARRIVE FROM
THE WEST. HOWEVER ENTIRE AREA IS BY NO MEANS OUT OF THE WOODS FOR
T-STORM DEVELOPMENT THIS MORNING AS SHORTWAVE TROUGH AND SFC TROUGH
AXIS ARRIVE DURING THE MID MORNING HRS. FAIRLY UNIMPRESSIVE
RADIATIONAL INVERSION NOTED ON LATEST ACARS SOUNDING FROM ORD THIS
MORNING AND BASED ON THIS...EXPECT VERY LITTLE CIN TO PREVENT
CONVECTIVE UPDRAFT INITIATION. WITH SUCH LIMITED WIND SHEAR
AVAILABLE (0-6KM BULK SHEAR VALUES OF ROUGHLY 20KTS) AND FAVORABLE
WET BULB ZERO LEVELS (8-9KFT) FEEL PULSE STORMS WILL BE THE MAIN
CONCERN THIS MORNING WITH MARGINAL HAIL AND DAMAGING WIND POTENTIAL
BEING THE BIGGEST THREATS. WRF/GFS IN GOOD AGREEMENT IN SHOWING
STEEPENING LOW LEVEL LAPSE RATES THROUGH THE MORNING DUE TO SOLAR
INSULATION...WITH MID LEVEL LAPSE RATES ALSO EXPECTED TO INCREASE AS
COLDER AIR IN ASSOCIATION WITH MAIN VORTEX TO THE NORTH SINKS
SOUTHWARD. ONLY CAVEAT RIGHT NOW IS JUST HOW MUCH CLOUD COVER WILL
MOVE IN EARLY THIS MORNING WITH APPROACHING SHORTWAVE...POSSIBLY
LIMITING DEGREE OF HEATING/INSTABILITY THIS MORNING. FOR NOW...HAVE
BUMPED POPS UP TO LIKELY ACROSS MUCH OF CWA WITH PREMISE THAT
SHWRS/STORMS MAY ARRIVE IN TWO SEPARATE BATCHES TODAY...WITH THE
SECOND BATCH ARRIVING THIS AFTERNOON AS NEXT SHORTWAVE CURRENTLY
ANALYZED NEAR THE ARROWHEAD OF MN ARRIVES BY AFTERNOON. AM EXPECTING
SECOND ROUND TO BE LESS OF A MENACE AS COMPARED TO THE FIRST AS ATM
WILL LIKELY BE STABILIZED DUE TO EARLIER CONVECTION... HOWEVER
CANNOT RULE OUT SCT STORMS.

BIG CHANGE IN WEATHER PATTERN EXPECTED BY MONDAY AS UPPER LEVEL
RIDGE OFF TO THE WEST FINALLY BEGINS NOSING INTO AREA...EFFECTIVELY
SENDING PESKY UPPER LEVEL LOW OFF TO THE EAST. SFC HIGH PRESSURE
EXPECTED TO GRADUALLY BUILD ACROSS REGION ON MONDAY...WITH NORTHERLY
TO NORTHEASTERLY FLOW EXPECTED AREA WIDE. FLOW OFF THE LAKE WILL
LEAD TO NOTICEABLE COOLER TEMPS ALONG THE IMMEDIATE LAKE
SHORE...WHERE ONLY UPPER 60S WILL BE POSSIBLE NORTH OF DOWNTOWN.
HIGH PRESSURE SIDES OFF TO THE EAST BY TUESDAY...WITH SOUTHEASTERLY
FLOW KEEPING IMMEDIATE LAKESHORE LOCATIONS COOLER ONCE AGAIN. UPPER
LEVEL FLOW EXPECTED TO DEAMPLIFY ON TUESDAY WITH FLOW BECOMING MORE
PROGRESSIVE WITH TIME. SHORTWAVE THROUGH EXPECTED TO BEGIN EJECTING
OUT THE OF THE CENTRAL PLAINS LATE TUESDAY...WITH MCS DEVELOPMENT
LIKELY ACROSS THE EASTERN CENTRAL PLAINS/MID MISS RVR VLY TUE NIGHT.
MODELS SHOWING RATHER IMPRESSIVE MOISTURE RETURN INTO AREA...HOWEVER
AS IS USUALLY THE CASE WITH THESE SITUATIONS...AVAILABLE MOISTURE
MAY BE OVERDONE WITH RATHER NOTICEABLE RIDGE AXIS PRESENT ACROSS
NORTHERN HALF OF GULF OF MEXICO. REGARDLESS...THIS FEATURE IS BEEN
WELL ADVERTISED IN RECENT DAYS AND CONFIDENCE IS INCREASING.
SO...EXPECT INCREASED CLOUDINESS TUE NIGHT WITH SCT ELEVATED
SHWRS/STORMS POSSIBLE BY WEDNESDAY MORNING ACROSS THE AREA AS MAIN
WARM FRONT LIES TO THE WEST OF THE REGION. TEMPS EXPECTED TO BEGIN
REBOUNDING ON TUE WITH RETURN OF SOUTHERLY FLOW ON TUE...WITH TREND
CONTINUING THROUGH MIDDLE TO LATTER PORTIONS OF THE WEEK.

GITRO

&&

.AVIATION...
1241 PM CDT

1800 UTC TAFS...FAIRLY TURBULENT DAY COMING INTO THE REGION TODAY
AS THUNDERSTORMS DEVELOP ACROSS THE TAF REGION OVER THE NEXT HOUR
OR SO AND LINGER THROUGH EARLY THIS EVENING. THE ATMOSPHERE IS
CURRENTLY UNSTABLE ENOUGH THAT CLEAR SKIES HAVE RAPIDLY TURNED
INTO A WIDESPREAD CU FIELD WITH SOME TOWERING CU MIXED IN. CURRENT
THINKING IS THAT STORMS WILL MAINLY COME IN TWO WAVES...ONE
THROUGH MID-AFTERNOON AND ANOTHER TONIGHT AS AN UPPER LEVEL
DISTURBANCE DROPS DOWN FROM WISCONSIN. TRENDED A BIT MORE ON THE
PESSIMISTIC SIDE EVEN THOUGH FORECAST CONFIDENCE IN TIMING ISNT
THE BEST DUE TO HOW TURBULENT THE CURRENT AIRSPACE AND HOW FAST A
TCU COULD DEVELOP. WIND FIELD IS CURRENTLY A MESS WITH A LEFTOVER
OUTFLOW BOUNDARY ALONG THE LAKE MICHIGAN SHORELINE AND ANOTHER SFC
TROF EXTENDING FROM EASTERN WISCONSIN ON DOWN INTO NORTHERN
ILLINOIS. THESE FEATURES MAY BECOME THE FOCUS FOR FURTHER
STORM DEVELOPMENT THIS AFTERNOON. WINDS SHOULD EVENTUALLY BECOME
NORTHWEST THROUGHOUT THE REGION THIS AFTERNOON...GOING NORTH
TOMORROW MORNING.

EXPECT MAINLY VFR CONDITIONS THROUGHOUT THE PERIOD WITH SOME BRIEF
DROPS DOWN TO MVFR POSSIBLE WITHIN THUNDERSTORMS.

HALBACH

&&

.MARINE...
1246 PM CDT

OUTSIDE OF SCATTERED THUNDERSTORMS CROSSING THROUGH THE
LAKE...SHOULD BE A FAIRLY QUIET PERIOD ACROSS LAKE MICHIGAN WITH
NORTHWESTERLY WINDS BECOMING SOUTHERLY LATER IN THE PERIOD. WITH
WINDS REMAINING RATHER LOW...WAVES WILL STAY DOWN AS WELL.

HALBACH

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.

&&
Hazardous weather outlook, Jun 22, 11:35 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1135 AM CDT SUN JUN 22 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
230930-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1135 AM CDT SUN JUN 22 2008 /1235 PM EDT SUN JUN 22 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WHICH MAY PRODUCE
  LARGE HAIL AND DAMAGING WIND.

  AREAS AFFECTED AND TIMING:

  THE SLIGHT RISK OF SEVERE THUNDERSTORMS NOW INCLUDES ALL OF
  THE FORECAST AREA OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS
  AND NORTHWEST INDIANA.

  THE THUNDERSTORMS MAY BE SCATTERED ACROSS NORTH CENTRAL ILLINOIS
  AND EAST CENTRAL ILLINOIS AND  NORTHWEST INDIANA AFTER 1 PM CDT.
  OR EARLY AFTERNOON.  THUNDERSTORMS MAY BECOME MORE WIDESPREAD
  LATER THIS AFTERNOON AND EVENING.

  DISCUSSION:

  SEVERAL 500 MB SHORT WAVE TROUGHS WILL MOVE THROUGH NORTHERN
  ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON. THESE TROUGHS
  WILL TRIGGER THUNDERSTORMS THIS AFTERNOON. WE EXPECT SOME OF THE
  THUNDERSTORMS TO HAVE LARGE HAIL AND WIND GUSTS IN EXCESS OF
  58 MPH.

PORTIONS OF THE ROCK...PECATONICA...AND FOX RIVERS WILL REMAIN
IN FLOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND AGAIN ON
WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY.

PORTIONS OF THE ROCK...PECATONICA...AND FOX RIVERS WILL REMAIN
IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

  SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-230930-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1110 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE WILL BE SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND AGAIN ON
WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH  SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-230930-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1110 AM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT AND AGAIN ON
WEDNESDAY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THURSDAY
THROUGH SATURDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

In the hours before

Local storm report, Jun 22, 8:46 AM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
846 AM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     HAIL             2 SE MCHENRY            42.32N 88.26W
06/22/2008  M0.25 INCH       MCHENRY            IL   TRAINED SPOTTER

&&

RODRIGUEZ
Local storm report, Jun 22, 9:24 AM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
924 AM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     HAIL             4 WSW MUNDELEIN         42.24N 88.08W
06/22/2008  M0.50 INCH       LAKE               IL   CO-OP OBSERVER

            ONE QUARTER TO ONE HALF INCH HAIL NEAR RT 176 AND GILMORE
            ROAD

&&

WILSON
Local storm report, Jun 22, 9:31 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
931 AM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0904 AM     HAIL             4 WSW MUNDELEIN         42.24N 88.08W
06/22/2008  M0.50 INCH       LAKE               IL   CO-OP OBSERVER

            ONE QUARTER TO ONE HALF INCH HAIL NEAR RT 176 AND GILMER
            ROAD

&&

WILSON
Local storm report, Jun 22, 12:51 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1251 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             VALPARAISO              41.48N 87.05W
06/22/2008  M1.00 INCH       PORTER             IN   EMERGENCY MNGR

&&

RODRIGUEZ
Local storm report, Jun 22, 12:54 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1254 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             VALPARAISO              41.48N 87.05W
06/22/2008  M0.25 INCH       PORTER             IN   EMERGENCY MNGR

&&

RODRIGUEZ
Local storm report, Jun 22, 12:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1255 PM CDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             PORTER                  41.63N 87.08W
06/22/2008  M0.25 INCH       PORTER             IN   TRAINED SPOTTER

&&

RODRIGUEZ

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:41 PM CDTSevere Thunderstorm WarningLOTJasper, Newton64 min
Jun 22, 12:49 PM CDTSevere Thunderstorm WarningLOTPorter26 min
Jun 22, 1:18 PM CDTSevere Thunderstorm WarningLOTJasper26 min
Jun 22, 5:46 PM CDTSevere Thunderstorm WarningLOTLake, Porter29 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.